Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hypoglycemia causing Nausea?
    avatar
    waznboi03 posted:
    Hi everyone. I have this very specific situation and was wondering if anyone could shed some light on this. Im 29, 140lbs, 5 11". blood pressure is perfect, no medical problems.

    Whenever I skip meals and go hungry, I get the usual issues like everyone else. Empty stomach pain, etc. But I never get any other issues like so called hypoglycemia. But heres the twist that I think ive narrowed this down to:

    If I receive any pain or discomfort or I THINK its going to be uncomfortable (such as impending dr shots, or giving blood) While ON an empty stomach, I get extremely nautious, I start to sweat like crazy and I feel like im about to pass out. the only cure seems to be stuffing my face with carbs asap.

    Today I experienced this at the EYE doctor of all places. He put dye on my eye lids, and it didnt feel good, then I started to get weak as I knew what was coming. I tried to go for some water, but I couldnt even walk straight. was so nautious, had to rest my head down on a table. I was so sweaty it was ridiculous. they brought me some chcolates, and as soon as I started eating them, the feeling quickly dissipated. I thought it was low blood sugar, aka hypoglycemia, and thats what the lady said, low blood sugar.

    So I did some quick research and found out some info regarding hypoglycemia... but is it possible to be only triggered with pain&discomfort? just seems so strange to me.
    Reply
     
    avatar
    flutetooter responded:
    There is also a vasovagal response to pain, anxiety, doctors, shots, etc. in which your blood pressure drops suddenly, thereby causing many symptoms such as yours. Along with that, anxiety in me can cause a huge surge of energy burning up sugars fast. Try 1 glucose tab (pure glucose- only 4 grams) which goes into your system in minutes. These are available at drugstores, etc. Then you won't "overcorrect" with a lot of high carb food. This feeling that you get can also be mostly mentally or emotionally caused, but that small glucose "pill", if it works for you, is still a cheap fix.
    If at first you don't succeed, try, try again!
     
    avatar
    auriga1 responded:
    Some of your symptoms could be related to hypoglycemia; not all. I am a type 2 diabetic taking two insulins. I experience hypoglycemia constantly. However, nausea is not one of the symptoms for me. Granted, everyone is different.

    These are also symptoms of other things going on. Flute mentioned one; panic attacks are another.

    It really is a bad idea to self-diagnose. A blood glucose meter would have given you a true diagnosis of low blood sugar. A reading of under 70 is hypoglycemia.
     
    avatar
    brunosbud responded:
    A long time ago, I asked a friend who's a scratch handicap, what's the secret to not hitting your ball in the water or O.B.? "When you look down the fairway, focus only at the spot where you want your ball to go, not where you don't want to go."


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.